Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 267, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 29, 2018, 2:49 PM EST for Gordon County, Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2018, 2:49 PM EST (19:49 UTC)
- Expired
- Dec 30, 2018, 3:19 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oostanaula River at Calhoun (CALG1). The gauge peaked at 21.03 ft at Dec 29, 2018, 6:00 PM EST.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
567 WGUS42 KFFC 291949 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 249 PM EST Sat Dec 29 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC129-300948- /O.NEW.KFFC.FL.W.0267.181229T1949Z-000000T0000Z/ /CALG1.1.ER.181229T1940Z.181229T1945Z.000000T0000Z.NO/ 249 PM EST Sat Dec 29 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Oostanaula River near Calhoun. * From this afternoon until further notice. * At 2PM Saturday the stage was 21.0 feet...and rising. * Flood stage is 21.0 feet. * At 21.0 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$
1 follow-up statement
044 WGUS82 KFFC 300819 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 319 AM EST Sun Dec 30 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County GAC129-300849- /O.CAN.KFFC.FL.W.0267.000000T0000Z-181230T0819Z/ /CALG1.1.ER.181229T1940Z.181229T1945Z.181230T0000Z.NO/ 319 AM EST Sun Dec 30 2018 The Flood Warning is cancelled for The Oostanaula River near Calhoun. * This takes effect immediately. * Until Wednesday evening. * At 3 AM Sunday the stage was 20.8 feet...and falling. * Flood stage is 21 feet. * The creek/river will continue to fall. * At 21 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 12:26 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 29, 12:26 PM EST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1226 PM EST Sat Dec 29 2018 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1105 AM EST Sat Dec 29 2018/ UPDATE... Latest model and hi-res guidance are indicating the precip will hold off across north Georgia until after 00Z. Will therefore lower pops across north Georgia for this afternoon and then increase pops this evening. Otherwise no significant changes to the forecast. PREV DISCUSSION... /Issued 402 AM EST Sat Dec 29 2018/ SHORT TERM /Today through Sunday/... Surface front slowly pushing through the forecast area this morning. As skies have cleared across north and central Georgia, saturated grounds and very light winds have aided in the development of patchy to dense fog. Dense fog advisory will continue through 9am along and north of a Pine Mountain to Jackson to Comer line. Should see a respite in showers through late this morning, but as deep southwest flow continues and several weak disturbances moves through the upper level flow, should see chance of showers increase particularly across central Georgia beginning this afternoon through tomorrow in the vicinity of the surface front. Even with mostly cloudy skies through the period, southwest flow will bring above normal temperatures across the forecast area through the period. Atwell LONG TERM /Sunday Night through Friday/... Stationary front stalled just south of forecast area, will start to lift north Sunday night through Monday as the upper low lifts through the southern Plains into the Great Lakes area by Monday night. The next upper low digs into the desert southwest through midweek as the surface front moves across the gulf coast states and Georgia. Surface front is slow to move through the forecast area and with some instability noted with the front on Tuesday have continued slight chance of thunder for Tuesday. extended models diverge with handling of the next system, with GFS taking a faster and more southern route with the surface low/front. As the upper low ejects across the gulf coast states Wednesday into Thursday a surface low develops over east Texas and moves across the gulf coast and Georgia on Thursday we should see an end to rain/precipitation. While there continues to be some uncertainty if cold air can move across portions of north Georgia Wednesday night into Thursday we should see a mix of rain/snow with light accumulations - of less than an inch - possible. Have stayed close to guidance temperatures through the extended periods. Atwell && .AVIATION... 18Z Update... MVFR cigs now confined to CSG/MCN. This will hold over these areas through this evening while ATL/AHN will have VFR conditions this afternoon. MVFR clouds will spread north this evening spreading over ATL/AHN areas. Cigs will become IFR over all areas late tonight and continue into Sunday morning. Showers will spread back across the forecast area this evening and continue into Sunday. Winds will be light northwest, becoming light northeast tonight. //ATL Confidence...18Z Update... High. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 63 50 59 52 / 10 80 80 40 Atlanta 60 49 58 54 / 10 80 80 40 Blairsville 57 43 57 49 / 5 70 70 60 Cartersville 57 46 57 51 / 10 80 80 60 Columbus 65 56 66 59 / 50 70 70 20 Gainesville 61 48 57 51 / 10 80 80 40 Macon 66 56 66 58 / 30 70 70 20 Rome 56 45 55 51 / 10 80 80 60 Peachtree City 62 50 60 54 / 20 80 80 30 Vidalia 70 60 71 61 / 20 50 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....01 AVIATION...17
Hazardous weather outlook, Dec 29, 10:05 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1005 AM EST Sat Dec 29 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1005 AM EST Sat Dec 29 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The heavy rainfall has moved out of the area. However, several rivers, creeks, and streams remain out of their banks with many water levels continuing to rise. River Flooding concerns are highest along and north of the I-85 corridor. Across the area ponding on the roadways and nuisance flooding in poor drainage and low-lying areas will likely persist into the evening hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Several rounds of showers will continue into next week, with isolated thunderstorms possible Tuesday. Much of the area could see an additional 2 to 4 inches of rainfall, with locally higher amounts possible. This rainfall will continue to elevate the river and stream flood threat, especially since the grounds are saturated from recent rains. Localized flash flooding will also be a concern in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 9:12 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 42 more | 12 hr |
| Dec 28, 9:19 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Dec 28, 9:26 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 28, 9:44 PM EST | River Flood Warning | FFC | Catoosa | 36 hr |
| Dec 28, 10:20 PM EST | River Flood Warning | FFC | Heard | 47 hr |
| Dec 29, 12:32 AM EST | River Flood Warning | FFC | Floyd | 14 hr |
| Dec 29, 2:02 AM EST | River Flood Warning | FFC | Floyd | 26 hr |
| Dec 29, 2:07 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 21 days |
| Dec 29, 5:38 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Dec 29, 10:00 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Dec 29, 2:40 PM EST | River Flood Warning | FFC | Fayette, Spalding | 35 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.